U.S. doctors online nowAsk doctors free
A female asked:

I just want to know if oral contraceptives ca cause ovarian cyst because i stop taking for a year and now i was diagnosed with ovarian cyst?

1 doctor answer1 doctor weighed in
Dr. Dennis Higginbotham
American Board of Obstetrics and Gynecology 31 years experience
No : The normal function of the ovary involves forming a cyst each month as a part of the cycle. That cyst ruptures to release the egg. It is normal to have cysts on the ovaries. Most of them are normal and will go away on their own. An ovarian cyst that does not go away may require surgery to remove it. The cysts are not caused by oral contraceptives.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 48-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 21-year-old female asked:
1 doctor answer4 doctors weighed in
A 23-year-old female asked:
1 doctor answer1 doctor weighed in
Last updated Mar 21, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.